MAUDE Adverse Event Report: EXACTECH, INC. A+ BROACH HANDLE RIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. A+ BROACH HANDLE RIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number A+ BROACH HANDLE RIGHT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during impaction, the spring on the broach handle was broken by surgeon.This situation came to no surprise because this has happened to surgeon on numerous occasions using a plus sized mallet while broach femur.This incident caused no delay, the surgical site was confirmed clean by surgeon and the procedure carried on as planned.Patient is stable condition.The device will be return.
 
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
After further review of additional information received the following sections d10, g3, g6, h2, h3 and h6 have been updated accordingly.(h3) the broken instrument reported was likely the result of years of surgical use under rigorous impact loading conditions, which resulted in a fractured latch pin subcomponent.The design has been updated.The most probable root cause associated with the reported event of "broken / non-functional" is associated with a partial or full-thickness crack in the device materials.

Brand Name
A+ BROACH HANDLE RIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key13500541
Report Number1038671-2022-00192
Device Sequence Number5353622
Product Code LXH
UDI-Device Identifier10885862036025
UDI-Public10885862036025
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA+ BROACH HANDLE RIGHT
Device Catalogue Number167-02-00
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2022
Supplement Date Received by Manufacturer03/15/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown